Neurotoxic reaction to lindane in an HIV-seropositive patient an old medication's new problem

B. A. Solomon, S. R. Haut, E. M. Carr, A. R. Shalita

Research output: Contribution to journalArticle

13 Scopus citations

Abstract

Scabies is a common infestation for patients of all ages throughout the world. One of the standard therapies for scabies is 1% lindane lotion. Lindane has been associated with neurotoxic reactions, specifically seizures. We describe a case of a middle-aged adult man with human immunodeficiency virus (HIV) infection who was found to have typical scabies and was treated with a single topical application of lindane. Two hours after the application, the patient experienced a new onset generalized seizure. We believe that the triad of HIV infection, medications that reduce seizure thresholds, and percutaneous absorption factors, in the aggregate, induced the seizure. We believe that lindane should not be prescribed for patients with HIV infection.

Original languageEnglish (US)
Pages (from-to)291-296
Number of pages6
JournalJournal of Family Practice
Volume40
Issue number3
StatePublished - Jan 1 1995
Externally publishedYes

ASJC Scopus subject areas

  • Family Practice

Fingerprint Dive into the research topics of 'Neurotoxic reaction to lindane in an HIV-seropositive patient an old medication's new problem'. Together they form a unique fingerprint.

  • Cite this